Alert archive / North Carolina / Tornado Warnings in 2010

Tornado Warning 24, NWS Raleigh, NC

October 27, 2010Durham County, Orange County, Person County, North Carolina

NWS Raleigh, NC issued this tornado warning at Oct 27, 2010, 5:33 PM EDT for Durham County, Orange County, Person County, North Carolina. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 27, 2010, 5:33 PM EDT (21:33 UTC)
Expired
Oct 27, 2010, 6:15 PM EDT
In force
42 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Durham County, NC, Orange County, NC, Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 27, 5:33 PM EDTTORNADO1 S Carr, NCEYEWITNESS SAW TORNADO DAMAGE CHURCH. TREES AND POWER LINES ALSO DOWN.
Oct 27, 5:35 PM EDTTORNADO2 Sse Carr, NCTREES DOWN ON MULTIPLE HOMES IN THE 6500 BLOCK OF PENTECOST ROAD NEAR CARR.
Oct 27, 5:35 PM EDTTORNADO4 E Carr, NCMEDIA REPORT OF NUMEROUS TREES AND POWER LINES DOWN IN THE NORTHWEST PART OF ORANGE COUNTY DUE TO POSSIBLE TORNADO. TIME ESTIMATED.
Oct 27, 5:58 PM EDTTORNADO4 N Rougemont, NCPUBLIC REPORT OF A FUNNEL CLOUD AND A POSSIBLE TORNADO TOUCHDOWN NEAR U.S. 501 JUST NORTH OF THE DURHAM COUNTY BORDER. OFF DUTY NWS EMPLOYEE ALSO NOTED A FUNNEL CLOUD IN THE SAME LOCATION...IN SOUTHEAST PERSON COUNTY...AT 605 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 27, 2:06 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 315 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
315 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.4
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WFUS52 KRAH 272133
TORRAH
NCC063-135-145-272215-
/O.NEW.KRAH.TO.W.0024.101027T2133Z-101027T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT WED OCT 27 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN PERSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 615 PM EDT

* AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO OVER CARR...OR OVER PROSPECT HILL...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SCHLEY...
  ROUGEMONT...
  BAHAMA...SURL...
  MORIAH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3637 7881 3608 7881 3608 7926 3624 7926
      3624 7916 3630 7916 3639 7880
TIME...MOT...LOC 2134Z 260DEG 29KT 3620 7918

$$

BLAES
1 follow-up statement
820 
WWUS52 KRAH 272149
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
549 PM EDT WED OCT 27 2010

NCC063-135-272158-
/O.CAN.KRAH.TO.W.0024.000000T0000Z-101027T2215Z/
DURHAM NC-ORANGE NC-
549 PM EDT WED OCT 27 2010

...THE TORNADO WARNING FOR NORTHERN ORANGE AND NORTHWESTERN DURHAM
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3639 7880 3637 7881 3624 7881 3623 7881
      3623 7914 3624 7916 3630 7916
TIME...MOT...LOC 2148Z 245DEG 35KT 3627 7900

$$

NCC145-272215-
/O.CON.KRAH.TO.W.0024.000000T0000Z-101027T2215Z/
PERSON NC-
549 PM EDT WED OCT 27 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR SOUTHERN
PERSON COUNTY...

AT 545 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED NEAR BUSHY FORK...OR 9 MILES EAST OF PROSPECT
HILL...MOVING NORTHEAST AT 40 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SURL AND MORIAH.

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3639 7880 3637 7881 3624 7881 3623 7881
      3623 7914 3624 7916 3630 7916
TIME...MOT...LOC 2148Z 245DEG 35KT 3627 7900

$$

BLAES

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Oct 27, 3:12 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Oct 27, 3:12 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT WED OCT 27 2010

.SYNOPSIS...
UNSEASONABLY WARM...HUMID...AND BREEZY CONDITIONS WILL CONTINUE
ACROSS THE REGION TONIGHT. A STRONG COLD FRONT WILL MOVE EAST
THROUGH THE AREA THURSDAY. MUCH COLDER AIR WILL OVERSPREAD THE
REGION THURSDAY NIGHT INTO FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 240 PM WEDNESDAY...

SURFACE FRONT REMAINS WELL TO THE W-NW OF THE FORECAST AREA...HAVING
MOVED LITTLE SINCE EARLY THIS MORNING. HEATING AS AIDED TO
DESTABILIZE NEAR SURFACE AIR MASS WITH SURFACE LIFTED INDICES IN THE
MODERATE RANGE (MINUS 3 TO MINUS 6) AND MLCAPE OF 1000-1500 J/KG.
PER SPC MESO ANALYSIS...KINEMATICS REMAIN IMPRESSIVE WITH BULK SHEAR
35-45 KTS AND 0-1KM SR HELICITY AROUND 200 M2/S2. THESE PARAMETERS
EXPECTED TO REMAIN CONSTANT THROUGH THE EVENING. EXPECT CONVECTIVE
COVERAGE TO INCREASE THIS EVENING INTO THE OVERNIGHT AS AN UPPER
LEVEL IMPULSE APPROACHES FROM THE WEST. THIS SYSTEM WILL HELP TO
SPIN UP A SURFACE WAVE ON THE FRONT IN NORTH GA LATE TONIGHT THEN
PROPAGATE TO THE NE ACROSS CENTRAL NC DURING THE LATE NIGHT HOURS
INTO THU MORNING. THE APPROACH OF THIS WEATHER SYSTEM WILL INCREASE
SHOWER AND T-STORM COVERAGE LATE TONIGHT INTO THE OVERNIGHT. CURRENT
INDICATIONS ARE THAT THE LEADING EDGE OF THE CONVECTION WILL REMAIN
OVER THE WESTERN PIEDMONT THROUGH MOST OF THE EVENING THEN PROGRESS
SLOWLY BUT STEADILY EAST OVERNIGHT INTO THU MORNING. EXPECT LEADING
EDGE OF CONVECTION TO REACH THE TRIANGLE AREA AROUND OR AFTER
MIDNIGHT...AND INTO THE SANDHILLS AND COASTAL PLAIN DURING THE
OVERNIGHT HOURS. WHILE THE BEST PARAMETERS TO SUPPORT SEVERE WEATHER
WILL BE LATE THIS AFTERNOON AND THIS EVENING...POTENTIAL FOR SEVERE
WEATHER TO OCCUR WELL INTO THE OVERNIGHT EXISTS DUE TO THE FAVORABLE
WIND PROFILE. THE DRAWBACK FOR SEVERE WEATHER IS THAT THE NEAR
SURFACE AIR MASS WILL GRADUALLY STABILIZE OVERNIGHT. THUS AS WE GET
PAST 10 PM-12 MIDNIGHT...EXPECT SEVERE STORMS TO BE LESS NUMEROUS
WITH SEVERE STORMS THOSE THAT HAVE CORES OF SUFFICIENT DEPTH TO
TRANSLATE STRONG WINDS TO THE SURFACE.

IT WILL REMAIN MILD OVERNIGHT SINCE SURFACE FRONT WILL NOT REACH THE
NW PIEDMONT UNTIL CLOSE TO DAYBREAK. MIN TEMPS MID 60S TO LOWER 70S
SE.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 305 PM WEDNESDAY...

BAND OF CONVECTION ASSOCIATED WITH THE SURFACE FRONT WILL LIE
ACROSS THE REGION...ENDING BY MID MORNING IN THE WEST. EXPECT
SURFACE FRONT TO EXIT THE COASTAL PLAIN COUNTIES AROUND MID
AFTERNOON. DUE TO SLOWER EXIT OF THE FRONT...WILL MAINTAIN LIKELY
POPS THROUGH THE MORNING HOURS ALONG AND EAST OF I-95 THEN DIMINISH
POPS IN THE AFTERNOON. 850MB TROUGH PROJECTED TO CROSS THE REGION
THU AFTERNOON. THE PASSAGE OF THIS FEATURE WILL INITIATE LOW LEVEL
COLD AIR ADVECTION AND ARRIVAL OF DRIER AIR. EXPECT SKIES TO GRADUAL
CLEAR FROM THE NW IN THE AFTERNOON....WITH THE CLEARING LINE
ANTICIPATED TO BE NEAR I-95 AROUND SUNSET.

CONSIDERABLE CLOUDINESS AND PERIODS OF SHOWERS WILL HOLD TEMPS DOWN
A BIT. HAVE LOWERED MAX TEMPS A FEW DEGREES FROM EARLIER
FORECAST...MAINLY IN THE EAST AND SOUTH.

COLD AIR ADVECTION THU NIGHT WILL KEEP THE BOUNDARY LAYER WELL
MIXED. STRENGTH OF COLD AIR ADVECTION SUGGEST MOS GUIDANCE TEMPS OF
MID40S NORTH TO AROUND 50 LOOK ON TARGET.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 300 PM WEDNESDAY...

FRIDAY THROUGH SATURDAY...NORTHWEST FLOW OCCURS ALOFT LATE IN
THE WORK WEEK AND FOR THE START OF THE WEEKEND. DRY AIR WILL BE IN
PLACE OVERALL...WITH PRECIPITABLE WATER VALUES OF A HALF-INCH OR
LESS. SUBSIDENCE WILL BE IN PLACE AS HIGH PRESSURE BUILDS IN. 925MB
WINDS ARE NEAR 30KT EARLY FRIDAY...AND WITH MIXING EXPECT SLIGHTLY
BREEZY CONDITIONS MID-MORNING FRIDAY INTO THE AFTERNOON BEFORE THE
GRADIENT SUBSIDES. WINDS SHOULD TURN FAIRLY LIGHT OVERNIGHT FRIDAY
AND CURRENTLY EXPECT AT LEAST PATCHY FROST IN MANY...NON-URBAN AREAS
MAINLY NORTHWEST OF A LINE FROM ABOUT WADESBORO TO ROCKY MOUNT EARLY
SATURDAY MORNING. IF OVERNIGHT LOWS FRIDAY NIGHT REMAIN AS
FORECAST...THERE IS A GOOD CHANCE THERE WILL BE A FROST ADVISORY
LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. WITH A FAST FLOW TO
OUR NORTH AND WITH GUIDANCE SUGGESTING A WEAK MID-LEVEL SHORTWAVE
PASSING JUST TO OUR NORTH ON SATURDAY...BOTH THE NAM AND GFS
INCREASE UPPER-LEVEL MOISTURE ESPECIALLY NEAR THE VIRGINIA BORDER
SATURDAY AFTERNOON. PARTICULARLY IN THE GRIDDED FORECAST...SHOW SKY
COVER BECOMING PARTLY CLOUDY FOR A TIME IN AREAS NORTH OF U.S. 64
SATURDAY AFTERNOON AND IN THE NORTHEAST SATURDAY EVENING AS THE WAVE
MOVES EAST. HIGH TEMPERATURES THAT SHOULD BE IN THE LOWER TO MID 60S
FRIDAY WARM TO THE MID TO UPPER 60S ON SATURDAY.

SATURDAY NIGHT THROUGH MONDAY...RIDGING ALOFT AND THE NORTHWEST FLOW
ARE DAMPENED BY A MODERATELY-STRONG MID-LEVEL SHORTWAVE MOVING
ACROSS THE CENTER OF CONUS. GUIDANCE STRENGTH AND TRACK DIFFER BUT
THE STRONG CONSENSUS IS FOR RIDGING ALOFT TO BE DAMPENED IN FAVOR OF
A FAST WESTERLY FLOW. SURFACE RIDGING OVER THE GULF SHOULD KEEP
CHANCES FOR PRECIPITATION LOW...DESPITE THE ECMWF BEING STRONGER
THAN THE GFS WITH THE STRENGTH OF THE MID-LEVEL WAVE AND CLOSER TO
CENTRAL NORTH CAROLINA IN ITS PASSAGE LATE IN THE WEEKEND. AHEAD OF
STRONGER RIDGING BUILDING SOUTHEAST FROM THE SOUTHERN CANADA AND THE
GREAT LAKES...A SECONDARY COLD FRONT SHOULD MOVE THROUGH CENTRAL
NORTH CAROLINA MONDAY...BUT THIS FRONT IS EXPECTED TO MOVE THROUGH
DRY COURTESY OF RIDGING CONTINUING OVER THE GULF. TEMPERATURES
SHOULD BE COOL AGAIN SATURDAY NIGHT WITH LOWS IN THE MID 30S TO NEAR
40...FOLLOWED BY HIGHS OF 70 TO 75 SUNDAY...AND FROM THE UPPER 60S
NEAR THE VIRGINIA BORDER MONDAY CLOSER TO THE FRONT...TO THE MID 70S
TOWARD THE SOUTH CAROLINA BORDER.

TUESDAY AND WEDNESDAY...WHILE THE TIMING AND STRENGTH DIFFER...
LONG-TERM MODEL CONSENSUS IS FOR A DIGGING UPPER TROUGH OVER THE
CENTER OF THE CONUS TOWARD THE GULF IN THIS TIME FRAME. THERE LIKELY
WILL BE MODIFICATIONS IN TIMING AND STRENGTH OVER TIME OUT THAT FAR
IN THE FORECAST...BUT THERE IS A STRONG CONSENSUS FOR INCREASING
SOUTHWEST FLOW ALOFT...AND INCREASING MOISTURE FROM THE ATLANTIC
AND/OR THE GULF WITH UPSLOPE LOW-LEVEL FLOW AND LIKELY INCREASING
ISENTROPIC LIFT BEHIND THE SURFACE FRONT. CHANCES FOR SHOWERS WILL
INCREASE TUESDAY INTO WEDNESDAY...AND DEPENDING ON THE EVOLUTION OF
THE SYSTEM IT IS POSSIBLE FOR A STRONG CONTRAST IN TEMPERATURES BY
WEDNESDAY NORTHWEST TO SOUTHEAST...WITH THE BEST CHANCE FOR THUNDER
ON WEDNESDAY ESPECIALLY IF THE SURFACE LOW COMING OUT OF THE GULF
COAST STATES IS AS VIGOROUS AS THE 00Z ECMWF FORECASTS. HIGHS COULD
BE THE COOLEST OF THE SEASON SO FAR WITH SOME GUIDANCE SUGGESTING
DAYTIME HIGHS NOT GETTING OUT OF THE 50S IN THE TRIAD...POSSIBLY AS
FAR EAST AS NEAR THE TRIANGLE.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 100 PM WEDNESDAY...

BREEZY SLY WINDS WITH INFREQUENT GUSTS TO 30KTS WILL CONTINUE ACROSS
CENTRAL NC THROUGH THE REMAINDER OF THE AFTERNOON. A STRONG COLD
FRONT EXTENDING FROM WESTERN VA INTO NORTHERN GA WILL EDGE EAST
THIS AFTERNOON AND TONIGHT. LATEST MODEL GUIDANCE SUGGEST THAT THE
FRONT WILL NOT REACH THE TRIAD REGION UNTIL DAYBREAK...AND LIKELY
NOT CROSS RDU AND THE FAY VICINITIES UNTIL MID DAY OR EARLY
AFTERNOON THURSDAY. AIR MASS AHEAD OF THIS SYSTEM IS VERY MOIST
RESULTING IN CEILINGS IN THE MVFR/LOW END VFR RANGE. EXPECT LITTLE
CHANGE IN CEILINGS THROUGH EARLY EVENING. LATER TONIGHT...AFTER 9
PM...EXPECT CEILINGS TO LOWER TO AROUND 1000FT AS MOISTURE POOLS
AHEAD OF THE FRONT. WHILE ISOLATED TO SCATTERED SHOWERS AND T-STORMS
CAN BE EXPECTED DURING THE HEAT OF THE DAY THROUGH EARLY
EVENING...THE BULK OF THE CONVECTIVE ACTIVITY WILL HOLD OFF UNTIL
AFTER SUNSET (IN THE WEST)...AND PROBABLY NOT UNTIL MIDNIGHT OR
LATER IN THE EAST.  IT WILL REMAIN BREEZY OVERNIGHT WITH SURFACE
WINDS 10-15KTS. WINDS JUST ABOVE THE SURFACE AT 2000FT WILL BE
30-35KTS...NOT QUITE LLWS CRITERIA.

EXPECT A BAND OF CONVECTION TO BE OCCURRING OVER THE REGION THURSDAY
MORNING WITH ITS ASSOCIATED IFR/MVFR CONDITIONS....ENDING BY MID
MORNING IN THE WEST...AND AROUND MID DAY OR EARLY AFTERNOON AT RDU
AND FAY AS THE SURFACE FRONT MOVES EAST. W-NW FLOW BEHIND THE FRONT
WILL USHER DRIER COOLER AIR INTO THE REGION. THIS CHANGE IN AIR MASS
WILL AID TO DISSIPATE CLOUDINESS WITH CLEARING PROGRESSING WEST-TO
EAST ACROSS CENTRAL NC THU AFTERNOON INTO THU EVENING. THE ONSET OF
COLD AIR ADVECTION WILL ALLOW WINDS TO REMAIN STEADY THU NIGHT WITH
GUSTS AROUND 20 MPH PROBABLE.  VFR CONDITIONS EXPECTED FRI THROUGH
THE WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...DJF
AVIATION...WSS
Hazardous weather outlook, Oct 27, 4:38 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT WED OCT 27 2010

NCZ011-027-028-041>043-075>078-084>086-088-089-280930-
HALIFAX-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
438 PM EDT WED OCT 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

A BAND OF SHOWERS AND SCATTERED THUNDERSTORMS WILL EDGE SLOWLY
EAST ACROSS CENTRAL NORTH CAROLINA TONIGHT. A FEW STORMS MAY BE
SEVERE PRODUCING DAMAGING STRAIGHT LINE WINDS. AN ISOLATED TORNADO
CANNOT BE RULED OUT. THE SEVERE WEATHER THREAT WILL BE GREATEST
BETWEEN 9 PM AND 4 AM.

TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS
OF CENTRAL NORTH CAROLINA OVERNIGHT. NIGHTTIME TORNADOES ARE
EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS IN
NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK LOCAL
RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION. HAVING A
NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT NIGHT COULD
SAVE YOUR LIFE.

MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE
BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT
HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST
WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY
VISITING HTTP://MOBILE.WEATHER.GOV.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ007>010-021>026-038>040-073-074-083-280930-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-ANSON-
438 PM EDT WED OCT 27 2010

...TORNADO WATCH 735 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

A BAND OF SHOWERS AND SCATTERED THUNDERSTORMS WILL CROSS THE
WESTERN AND SOUTHERN PIEDMONT THIS EVENING AHEAD OF A STRONG COLD
FRONT. THE ATMOSPHERE IS CAPABLE OF SUPPORTING SEVERE
THUNDERSTORMS WITH THE PRIMARY SEVERE WEATHER THREATS BEING DAMAGING
STRAIGHT LINE WINDS AND ISOLATED TORNADOES. THE SEVERE WEATHER
THREAT WILL PERSIST THROUGH THE EVENING HOURS AND MAY LINGER PAST
MIDNIGHT.

TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
PORTIONS OF CENTRAL NORTH CAROLINA OVERNIGHT. NIGHTTIME TORNADOES
ARE EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS
IN NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK
LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION.
HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT
NIGHT COULD SAVE YOUR LIFE.

MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY
LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT
HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST
WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY
VISITING HTTP://MOBILE.WEATHER.GOV.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 27, 4:17 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EDT WED OCT 27 2010

NCZ021-022-038-039-272115-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
417 PM EDT WED OCT 27 2010

...STRONG THUNDERSTORMS WILL MOVE ACROSS GUILFORD...FAR NORTHEAST
DAVIDSON AND FAR EASTERN FORSYTH COUNTIES THROUGH 515 PM EDT...

AT 416 PM EDT...DOPPLER RADAR INDICATED MULTIPLE STRONG
THUNDERSTORMS OVER HIGH POINT AND NEAR STOKESDALE...MOVING
NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JAMESTOWN...
GREENSBORO...AND...PLEASANT GARDEN...FOREST OAKS...MCLEANSVILLE...
GIBSONVILLE.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

&&

LAT...LON 3624 7954 3590 7954 3584 8007 3614 8013
      3625 8001
TIME...MOT...LOC 2016Z 247DEG 27KT 3596 8001

BLAES
Local storm report, Oct 27, 4:23 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TORNADO          9 W ROXBORO             36.38N 79.14W
10/27/2010                   PERSON             NC   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ALONG GORDONTON RD IN LEASBURG.

&&

KMC
Local storm report, Oct 27, 4:27 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
427 PM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TORNADO          NNE ROXBORO             36.40N 78.98W
10/27/2010                   PERSON             NC   LAW ENFORCEMENT

            PUBLIC REPORT OF TORNADO FROM MADISON BLVD IN ROXBORO.

&&

KMC
Local storm report, Oct 27, 4:36 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TORNADO          2 SE ROXBORO            36.39N 78.95W
10/27/2010                   PERSON             NC   LAW ENFORCEMENT

            HOUSE DAMAGED ON APPLE TREE LANE SOUTHEAST OF ROXBORO.

&&

SSHARP
Local storm report, Oct 27, 4:52 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TORNADO          2 SE ROXBORO            36.39N 78.95W
10/27/2010                   PERSON             NC   LAW ENFORCEMENT

            HOUSE DESTROYED ON APPLE TREE LANE SOUTHEAST OF ROXBORO.
            A MODULAR HOME WAS BLOWN OFF ITS FOUNDATION. THE ROOF AND
            BACK WALL OF THE HOME WERE BLOWN OFF. SEVERAL VEHICLES IN
            THE AREA WERE DAMAGED. NEIGHBORING HOMES SUFFERED MINOR
            DAMAGE.

&&

KMC
Special weather statement, Oct 27, 5:10 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
510 PM EDT WED OCT 27 2010

NCZ010-272215-
WARREN-
510 PM EDT WED OCT 27 2010

...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN COUNTY THROUGH 615
PM EDT...

AT 509 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DREWRY...OR ABOUT 10 MILES NORTHWEST OF WARRENTON...MOVING EAST AT 35
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WISE...AND...
NORLINA...LAKE GASTON.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
BOATERS ON ROANOKE RAPIDS LAKE SHOULD ALSO BE PREPARED FOR GUSTY
WINDS BY 545 PM.

&&

LAT...LON 3655 7789 3651 7790 3650 7792 3643 7792
      3639 7830 3640 7830 3654 7832 3655 7831
      3656 7807 3656 7790
TIME...MOT...LOC 2109Z 257DEG 30KT 3650 7827

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 10:32 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph73 min
Oct 26, 11:40 PM EDTTornado WarningRAHForsyth50 min
Oct 27, 12:21 AM EDTAreal Flood AdvisoryRAHForsyth2 hr
Oct 27, 1:05 AM EDTSpecial Weather StatementRAHGuilford25 min
Oct 27, 1:27 AM EDTSpecial Weather StatementRAHGuilford33 min
Oct 27, 2:34 AM EDTTornado WarningRAHForsyth26 min
Oct 27, 3:21 AM EDTFlash Flood WarningRAHForsyth3 hr
Oct 27, 1:45 PM EDTSpecial Weather StatementRAHForsyth60 min
Oct 27, 1:48 PM EDTSevere Thunderstorm WarningRAHForsyth57 min
Oct 27, 1:53 PM EDTTornado WarningRAHForsyth52 min
Oct 27, 2:17 PM EDTAreal Flood AdvisoryRAHForsyth2 hr
Oct 27, 2:27 PM EDTTornado WarningRAHGuilford63 min
Oct 27, 2:34 PM EDTFlash Flood WarningRAHForsyth4 hr
Oct 27, 2:44 PM EDTSevere Thunderstorm WarningRAHForsyth16 min
Oct 27, 3:19 PM EDTSpecial Weather StatementRAHDavidson71 min
Oct 27, 3:36 PM EDTSpecial Weather StatementRAHPerson39 min
Oct 27, 3:37 PM EDTSpecial Weather StatementRAHDavidson, Forsyth68 min
Oct 27, 3:52 PM EDTTornado WarningRAHPerson44 min
Oct 27, 4:17 PM EDTSpecial Weather StatementRAHGuilford58 min
Oct 27, 4:20 PM EDTTornado WarningRAHGranville34 min
Oct 27, 4:46 PM EDTSevere Thunderstorm WarningRAHVance27 min
Oct 27, 4:52 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford53 min
Oct 27, 5:10 PM EDTSpecial Weather StatementRAHWarren65 min
Oct 27, 5:15 PM EDTSevere Thunderstorm WarningRAHWarren36 min
Oct 27, 5:21 PM EDTAreal Flood AdvisoryRAHPerson2 hr
Oct 27, 5:29 PM EDTSevere Thunderstorm WarningRAHDurham, Orange, Person42 min
Oct 27, 6:00 PM EDTTornado WarningRAHGranville, Person, Vance60 min
Oct 27, 6:46 PM EDTSpecial Weather StatementRAHForsyth59 min
Oct 27, 6:54 PM EDTTornado WarningRAHVance, Warren32 min
Oct 27, 7:28 PM EDTSpecial Weather StatementRAHForsyth62 min

Nearby

Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.